Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Why Have I gained weight on NARDIL maoi_wowee

Posted by Girlnterrupted78 on June 26, 2008, at 18:20:32

In reply to Why Have I gained weight on NARDIL, posted by maoi_wowee on June 25, 2008, at 22:24:05

Hi maoi_wowee,

Well, I can only speak from personal experience, so I'll tell you what I went through.

I was on Nardil for a whole year. It didn't really work for me, but I had high hopes it would do something, and it was my last resort, so I stuck with it for that long.

First 3 months I didn't gain any weight, so I thought I would not have to deal with that side effect. Of course, I was wrong. Very gradually I began gaining.

Personally, I think I had both, carb cravings and a slowing of my metabolism. I did lots of cardio and tried my best to reduce my caloric intake, but it was simply impossible. I was constantly hungry.

I would end up binging the next day after I went below a certain amount of calories (2300 or so).
But my increase in appetite was so gradual that I actually didn't think it was Nardil and instead blamed myself for it. I didn't see it right after starting Nardil, and it didn't start abruptly from one day to the other.

It was so disguised, that for months I just thought I had lost control of my weight. It was about 4 months into the treatment, so I thought it couldn't be Nardil..

I gained about 15-18lbs in 1 year, which seems low compared to what other people have gained. What you have gained seems like a lot for such a short time. But again, I was taking 60mgs, so I guess your higher dosage might have something to do with it.

Before Nardil, I could always easily lose weight through diet and exercise, so at some point it became clear that something was wrong.

After coming back to PB and talking to some people who had started Nardil at the same time I did, I verified that they had also gained weight, and that they noticed the gain some 4-6 months after starting Nardil, just like I did. At that point everything was clear, so I made up my mind and quit.

First 2 weeks after quitting Nardil I lost 4-6lbs. My appetite died completely and I actually felt disgusted just thinking about food. I already dropped the biggest chunk of what I gained, and I'm on my way to dropping the rest. I no longer crave the food that I craved while on Nardil (Mostly cereals, PB sandwiches, etc..)

Luckily (in a way) Nardil wasn't working; otherwise, I would have found myself in a horrible dilemma.

Best of luck, and hope you can find a solution to this.

Have you asked your doctor about any possible solution to counter the weight gain? I wonder if anything can be done..



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Girlnterrupted78 thread:836460
URL: http://www.dr-bob.org/babble/20080626/msgs/836638.html